Alert archive / Louisiana / Wind Advisories in 2008

Wind Advisory 9, NWS New Orleans, LA

September 11, 20087 parishes in Louisiana; Wilkinson County, Mississippi

NWS New Orleans, LA issued this wind advisory at Sep 11, 2008, 4:49 AM CDT for 7 parishes in Louisiana; Wilkinson County, Mississippi. It took effect at Sep 11, 2008, 10:00 AM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Sep 11, 2008, 4:49 AM CDT (09:49 UTC)
In effect from
Sep 11, 2008, 10:00 AM CDT
Expired
Sep 12, 2008, 10:04 AM CDT
In force
24 hr
Issued by
NWS New Orleans, LA

Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Helena Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2008-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1626 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2008-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1626 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1172 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLIX 110949
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
449 AM CDT THU SEP 11 2008

...A WIND ADVISORY IS IN EFFECT THROUGH FRIDAY...

.STRONG WINDS WELL AWAY FROM HURRICANE IKE WILL PENETRATE WELL
INLAND LATER TODAY THROUGH FRIDAY. WINDS ARE EXPECTED TO BE AROUND 25
MPH WITH HIGHER GUSTS STARTING TONIGHT THROUGH FRIDAY.

LAZ034-046>048-111800-
/O.NEW.KLIX.WI.Y.0009.080911T1500Z-080913T0000Z/
POINTE COUPEE-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...PLAQUEMINE...
WHITE CASTLE...PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE
449 AM CDT THU SEP 11 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT THROUGH 7 PM CDT FRIDAY.

THE TRACK OF HURRICANE IKE WILL CAUSE THE STORM TO BRING STRONG
WINDS TO INLAND AREAS AROUND THE BATON ROUGE METRO AREA LATER
TODAY THROUGH FRIDAY.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS74 KLIX 112130
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
430 PM CDT THU SEP 11 2008

...A WIND ADVISORY IS IN EFFECT THROUGH FRIDAY...

.STRONG WINDS WELL AWAY FROM HURRICANE IKE WILL PENETRATE WELL
INLAND LATER TODAY THROUGH FRIDAY. WINDS ARE EXPECTED TO BE
AROUND 25 MPH WITH HIGHER GUSTS STARTING TONIGHT THROUGH FRIDAY.

LAZ035>037-MSZ068-120530-
/O.EXA.KLIX.WI.Y.0009.000000T0000Z-080913T0000Z/
WEST FELICIANA-EAST FELICIANA-ST. HELENA-WILKINSON-
INCLUDING THE CITIES OF...ST. FRANCISVILLE...JACKSON...CLINTON...
GREENSBURG...MONTPELIER...CENTREVILLE...WOODVILLE
430 PM CDT THU SEP 11 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT FRIDAY. 

THE TRACK OF HURRICANE IKE WILL CAUSE THE STORM TO BRING STRONG
WINDS TO INLAND AREAS AROUND AND NORTH OF THE BATON ROUGE METRO
AREA LATER THIS EVENING THROUGH FRIDAY. SUSTAINED WINDS OF 25 TO
30 MPH ARE POSSIBLE WITH GUSTS TO 40 TO 45 MPH ARE POSSIBLE
THROUGH FRIDAY.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

LAZ034-046>048-120530-
/O.CON.KLIX.WI.Y.0009.000000T0000Z-080913T0000Z/
POINTE COUPEE-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...PLAQUEMINE...
WHITE CASTLE...PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE
430 PM CDT THU SEP 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY...

THE TRACK OF HURRICANE IKE WILL CAUSE THE STORM TO BRING STRONG
WINDS TO INLAND AREAS AROUND THE BATON ROUGE METRO AREA LATER
TODAY THROUGH FRIDAY. WIND GUSTS AS HIGH AS 45 TO 50 MPH WILL BE
POSSIBLE ON FRIDAY.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KLIX 120336
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1036 PM CDT THU SEP 11 2008

...A WIND ADVISORY IS IN EFFECT THROUGH FRIDAY...

.STRONG WINDS WELL AWAY FROM HURRICANE IKE WILL PENETRATE WELL
INLAND THROUGH FRIDAY. WINDS ARE EXPECTED TO INCREASE TO 25 TO 35
MPH WITH HIGHER GUSTS LATER TONIGHT THROUGH FRIDAY.

LAZ034>037-046>048-MSZ068-121200-
/O.CON.KLIX.WI.Y.0009.000000T0000Z-080913T0000Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-WILKINSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...BRUSLY...
BATON ROUGE...CENTREVILLE...WOODVILLE
1036 PM CDT THU SEP 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY...

WINDS WILL INCREASE OVERNIGHT TO 25 TO 35 MPH OUT OF THE
EAST...WITH GUSTS TO NEAR 45 MPH...AND CONTINUE THROUGH MUCH OF
FRIDAY BEFORE DIMINISHING.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KLIX 120946
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
446 AM CDT FRI SEP 12 2008

...A WIND ADVISORY IS IN EFFECT THROUGH 7 PM THIS EVENING...

.STRONG WINDS WELL AWAY FROM HURRICANE IKE WILL PENETRATE WELL
INLAND THROUGH THIS EVENING. WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS
WILL CONTINUE THROUGHOUT THE DAY AS HURRICANE IKE MOVES THROUGH
THE NORTHWEST GULF OF MEXICO.

LAZ034>037-046>048-MSZ068-121800-
/O.CON.KLIX.WI.Y.0009.000000T0000Z-080913T0000Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-WILKINSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...BRUSLY...
BATON ROUGE...CENTREVILLE...WOODVILLE
446 AM CDT FRI SEP 12 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

THE LARGE WINDFIELD ASSOCIATED WITH HURRICANE IKE WILL CONTINUE TO
BRING STRONG WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS TO THE AREA
THROUGH THIS EVENING.  

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED.
THESE WINDS ARE CAPABLE OF BREAKING OFF SMALL BRANCHES FROM TREES
AND MOVING UNSECURED OBJECTS SUCH AS LIGHT LAWN FURNITURE AND
TRASH CANS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

32
000 
WWUS74 KLIX 121504
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1004 AM CDT FRI SEP 12 2008

...WIND ADVISORY IS CANCELLED...

.THE WIND ADVISORY IS CANCELLED AND HAS BEEN REPLACED BY A
TROPICAL WIND WARNING FOR THE BATON ROUGE AREA..

LAZ034>037-046>048-MSZ068-121615-
/O.CAN.KLIX.WI.Y.0009.000000T0000Z-080913T0000Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-WILKINSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...BRUSLY...
BATON ROUGE...CENTREVILLE...WOODVILLE
1004 AM CDT FRI SEP 12 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE
WIND ADVISORY. THE WIND ADVISORY HAS BEEN REPLACED BY A TROPICAL
STORM WIND WARNING FOR THE BATON ROUGE AREA. 



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Sep 11, 4:35 AM CDT, 14 minutes earlier.

Area forecast discussion, Sep 11, 4:35 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
435 AM CDT THU SEP 11 2008

.SHORT TERM...
SFC HIGH ON THE EAST COAST IS RIDGING BACK OVER THE GULF WHERE IT
FINDS IKE. AS IKE STRENGTHENS AND EDGES SLIGHTLY NORTHWARD ON ITS
TRACK...THE GRADIENT GETS VERY TIGHT OVER THE NE AND CENTRAL GULF.
AS A RESULT...WINDS CONTINUE TO INCREASE WELL AWAY FROM THE
HURRICANE TO THE NE. THIS HAS PROMPTED THE ISSUANCE OF A TROPICAL
STORM WARNING FOR THE REMAINING COASTAL COUNTIES AND PARISHES IN
THE CWA AND NOW ENCOMPASSES ALL COASTAL LOCATIONS FROM THE
ALA/MISS BORDER WEST TO CAMERON LA. WINDS WILL CONTINUE TO
INCREASE TODAY ACROSS THE ENTIRE AREA. DRIVING ON OPEN ROADWAYS
AND BRIDGES WILL BE DIFFICULT AS WINDS REACH 25 TO 35 MPH IN MANY
LOCATIONS OF SE LA THROUGH FRIDAY. WINDS SHOULD WEAKEN OVER
COASTAL MISS DURING THE DAY FRIDAY.

THE NEXT SIGNIFICANT THING WILL BE TROPICAL TORNADIC SPIN UPS.
THIS THREAT WILL BEGIN TO DAY AND LAST THROUGH FRIDAY. ONCE IKE
MOVES ONSHORE WINDS ARE EXPECTED TO DIE OFF AND A COLD FRONT MOVES
THROUGH BY THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...
WINDS WILL INCREASE THROUGH TODAY ESPECIALLY OVER ALL COASTAL
AREAS. CEILINGS WILL ALSO LOWER TO IFR CONDITIONS BY TONIGHT MAINLY OVER
COASTAL SECTIONS.

&&

.MARINE...
TROPICAL STORM WARNINGS HAVE BEEN ESTABLISHED FOR ALL COASTAL
WATERS. WINDS AND SEAS WILL QUICKLY INCREASE TODAY TO TROPICAL
STORM FORCE AND 25 TO 30 FEET. CONDITIONS ARE EXPECTED TO
GRADUALLY IMPROVE OVER THE WEEKEND AND A COLD FRONT WILL BEGIN TO
APPROACH THE AREA BY MID WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  90  76  88  76 /  30  30  50  40
BTR  90  78  89  77 /  40  30  50  40
MSY  90  81  88  80 /  60  40  60  40
GPT  90  80  87  81 /  50  40  60  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TROPICAL STORM WARNING FOR LAZ038-040-049-050-056>070.

     WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT FRIDAY FOR
     LAZ034-046>048.

GM...TROPICAL STORM WARNING FOR GMZ530-550-555-570-575.

MS...TROPICAL STORM WARNING FOR MSZ080>082.

GM...TROPICAL STORM WARNING FOR GMZ550-555-570-575.

&&
Hazardous weather outlook, Sep 10, 10:26 PM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1026 PM CDT WED SEP 10 2008

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-120330-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1026 PM CDT WED SEP 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

.TROPICAL HAZARDS...
A TROPICAL STORM WARNING IS IN EFFECT FOR THE COASTAL WATERS WEST
OF THE MISSISSIPPI RIVER FROM 0 TO 60 NM...AND FOR THE COASTAL
WATERS EAST OF THE MISSISSIPPI RIVER 20 TO 60 NM. THE ONSET OF
TROPICAL STORM CONDITIONS ARE EXPECTED EARLY THURSDAY MORNING AND
CONTINUING INTO FRIDAY MORNING ACROSS THE COASTAL WATERS.

.COASTAL FLOODING...
A COASTAL FLOOD WATCH IS IN EFFECT ALONG THE MISSISSIPPI AND
LOUISIANA COAST EAST OF ATCHAFALAYA BAY. LARGE SWELLS WILL BE
ADVANCING INTO THE COASTAL WATERS THROUGHOUT THE DAY WITH BUILDING
SEAS EXPECTED THROUGH THURSDAY. BEACH EROSION AND COASTAL FLOODING
CAN BE EXPECTED OUTSIDE THE HURRICANE PROTECTION LEVEE SYSTEMS AS
TIDES INCREASE TO 2 FEET TO 4 FEET ABOVE NORMAL TONIGHT AND EARLY
THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
FRINGE AFFECTS FROM HURRICANE IKE WILL BE IMPACTING THE NEAR COASTAL
PARISHES OF LOUISIANA AND PARTICULARLY THE LOUISIANA COASTAL WATERS.
TROPICAL SHOWERS AND THUNDERSTORMS WITHIN BANDS ARE EXPECTED TO
MOVE ONSHORE AND MAY POSE AN ISOLATED TORNADO THREAT THURSDAY
AFTERNOON AND EVENING. THERE WILL BE A GREATER THREAT FOR
WATERSPOUTS IN THE COASTAL WATERS THURSDAY AND FRIDAY. A TROPICAL
STORM WARNING IS IN EFFECT FOR THE LOUISIANA COASTAL WATERS FOR
THURSDAY. IN ADDITION...COASTAL FLOODING WILL BE AN ISSUE ALONG
THE MISSISSIPPI AND LOUISIANA COASTS WHERE ABOVE NORMAL TIDES 2 TO
4 FEET MAY APPROACH 5 FEET ABOVE NORMAL IN SOME LOCATIONS DUE TO
THE DURATION OF ONSHORE FLOW FROM HURRICANE IKE.

THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW FOR THE PERIOD
SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND FIRST RESPONDERS NEAR COASTAL AREAS ARE
ENCOURAGED TO REPORT ANY COASTAL FLOODING TO THE NATIONAL WEATHER
SERVICE IN SLIDELL. DEPENDING ON THE EXPANSE OF THE OUTER BANDS OF
HURRICANE IKE...A TORNADO WATCH MAY BE ISSUED FOR PORTIONS OF
SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI AT SOME POINT THURSDAY
AND POSSIBLY INTO FRIDAY. SPOTTER ACTIVATION MAY BE NEEDED
THURSDAY AND FRIDAY FOR TROPICAL TORNADOES.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 12:04 PM CDTRiver Flood WarningLIXSt. Mary4 days

Nearby

Wind Advisories in Louisiana, 2008Wind Advisories in Mississippi, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.